Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 14, 2007, 1:56 PM EDT for Washington County, Kentucky. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2007, 1:56 PM EDT (17:56 UTC)
- Expired
- Mar 14, 2007, 2:16 PM EDT
- In force
- 20 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Washington County, KY
The radar
The Louisville radar (KLVX), 68 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 2:03 PM EDT | HAIL 0.25 | Springfield, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 141756 SVRLMK KYC229-141830- /O.NEW.KLMK.SV.W.0001.070314T1756Z-070314T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 156 PM EDT WED MAR 14 2007 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY... * UNTIL 230 PM EDT... * AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ST. CATHERINE..AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FENWICK BY 205 PM EDT... WILLISBURG AND MACKVILLE BY 215 PM EDT... TAKE COVER IN A SUBSTANTIAL SHELTER AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE LARGE HAIL... HIGH WIND GUSTS... FREQUENT LIGHTNING... AND VERY HEAVY RAINS. REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3773 8541 3764 8509 3786 8501 3789 8516 $$ AL
1 follow-up statement
000 WWUS53 KLMK 141816 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 215 PM EDT WED MAR 14 2007 KYC229-141825- /O.CAN.KLMK.SV.W.0001.000000T0000Z-070314T1830Z/ WASHINGTON KY- 215 PM EDT WED MAR 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY IS CANCELLED... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN AND DEADLY LIGHTNING. MULTIPLE REPORTS OF .25 INCH HAIL WERE REPORTED WITH THIS STORM. LAT...LON 3773 8541 3764 8509 3786 8501 3789 8516 $$ SCHOTT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 1:00 PM EDT, 56 minutes earlier.
Area forecast discussion, Mar 14, 1:00 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 100 PM EDT WED MAR 14 2007 .AVIATION (18Z TAFS)... ISOLATED SHOWERS WILL BECOME MORE WIDESPREAD BY 18 TO 19Z FOR SDF AND BWG. SCATTERED SHOWERS WILL PROBABLY HOLD OFF UNTIL AFTER 20Z FOR LEX. SOME THUNDERSTORMS ARE ALSO POSSIBLE. CEILINGS WILL REMAIN VFR EXCEPT FOR BRIEF MVFR ASSOCIATED WITH SHOWER ACTIVITY. SHOWER ACTIVITY WILL BECOME MORE WIDESPREAD AFTER MIDNIGHT. EXPECT SEVERAL HOURS OF SHOWERS WITH EMBEDDED THUNDER DURING THE EARLY MORNING HOURS AS SDF...LEX AND BWG. A COLD FRONT WILL MOVE SOUTH OF SDF AND LEX BY 14Z THURSDAY. EXPECT WINDS TO SHIFT TO THE NORTH AND MVFR CEILINGS OF 1 TO 2 THOUSAND FEET BEHIND THE FRONT. RAIN WILL LIKELY CONTINUE INTO EARLY AFTERNOON ACROSS BWG. JSD && .SHORT TERM (TODAY AND TONIGHT)... UPPER VORT PRODUCING SCATTERED SHOWERS ACROSS THE LOUISVILLE FORECAST AREA AT 06Z WILL CONTINUE ITS MARCH TO THE NORTHEAST AND WILL TAKE ITS SHOWERS OUT OF OUR AREA EARLY THIS MORNING. WE SHOULD THEN HAVE SEVERAL MOSTLY DRY HOURS FROM MID MORNING INTO EARLY AFTERNOON. UPPER LOW OVER TEXAS WILL CONTINUE TO EDGE SLOWLY EAST...CROSSING TEXAS TODAY AND ENTERING THE LOWER MISSISSIPPI VALLEY TONIGHT. IT WILL SEND ANOTHER SMALL VORT MAX NORTHEAST TODAY...CROSSING CENTRAL KENTUCKY LATE THIS AFTERNOON AND THIS EVENING. THIS FEATURE WILL HELP TO SPARK OFF SHOWERS AND THUNDERSTORMS. IN ADDITION...TONIGHT AN EAST-WEST COLD FRONT WILL DROP SOUTH OUT OF THE MIDWEST AND GREAT LAKES INTO THE OHIO VALLEY. TIMING DIFFERENCES NOTED BY THE DAY SHIFT YESTERDAY CONTINUE...WITH THE NAM12 ABOUT 8 HOURS SLOWER THAN THE GFS. MREF IS ALSO SLOWER THAN THE OPERATIONAL GFS. USING A MREF/SREF BLEND PUTS THE COLD FRONT ALONG OR JUST ON THE INDIANA SIDE OF THE OHIO RIVER BY 12Z THURSDAY MORNING. AS A RESULT WILL LEAN TOWARDS THE WARMER MET NUMBERS FOR LOWS TONIGHT. BETWEEN THE UPPER SYSTEM MOVING OVERHEAD LATER TODAY AND THE COLD FRONT APPROACHING TONIGHT SHOWERS AND THUNDERSTORMS ARE A GOOD BET. THE STORM PREDICTION CENTER HAS PLACED LOCATIONS ALONG AND NORTH OF THE OHIO RIVER IN A SLIGHT RISK FOR SEVERE STORMS. IT APPEARS HOWEVER TO BE A RATHER MARGINAL SET-UP FOR SEVERE WEATHER. LIFTED INDICES AND SHOWALTER INDEX NUMBERS BOTTOMING OUT AROUND -1 OR -2 THIS AFTERNOON WITH TOTAL TOTALS OF 45 TO 50...WEAK CAPE...AND SHALLOW MID-LEVEL LAPSE RATES SUGGEST THUNDERSTORMS ARE A POSSIBILITY BUT THE CHANCE FOR SEVERE SEEMS SMALL. BEST TIME FOR THUNDERSTORMS WILL BE LATE THIS AFTERNOON AS SHEAR PEAKS. CHANCES SHOULD THEN DIMINISH FURTHER ONCE THE SUN SETS. LOW LEVEL JET DOES CRANK UP THIS AFTERNOON AND THE WET BULB ZERO HEIGHT WILL BE AROUND 9000 FEET SO THE STRONGEST STORMS MAY BE ABLE TO PRODUCE SOME GUSTY WINDS AND HAIL. TEMPERATURES TODAY WILL BE TRICKY. LOUISVILLE WAS STILL 70 DEGREES AT 100 AM BEFORE SHOWERS MOVED IN AND DROPPED THE TEMPERATURE TO 63...WITH MIDDLE 60S REPORTED THROUGHOUT THE REST OF THE FORECAST AREA AS WELL. AS OPPOSED TO YESTERDAY...TODAY WILL HAVE COPIOUS AMOUNTS OF CLOUD COVER. HOWEVER A FEW BREAKS WILL BE POSSIBLE BETWEEN THIS MORNING/S AND THIS AFTERNOON/S SHOWERS. WILL ALLOW READINGS TO CLIMB ABOUT TEN DEGREES...INTO THE MIDDLE 70S. 13 .LONG TERM (THURSDAY THROUGH TUESDAY)... THURSDAY THROUGH FRIDAY NIGHT... THIS PERIOD WILL BE THE MAIN FOCUS OF THE EXTENDED FORECAST AS DECENT COLD FRONT WILL DROP SOUTH AND BRING A PERIOD OF SHOWERS AND STORMS TO THE OHIO VALLEY. 00Z GFS AND NAM-WRF RUNS CONTINUE TO HAVE TIMING DIFFERENCES WITH THE ACTUAL FRONTAL PASSAGE. GFS SOLUTIONS CONTINUE TO BE CONSISTENT WITH PREVIOUS RUNS ON A THURSDAY MORNING FRONTAL PASSAGE WHILE THE NAM-WRF IS SOME 12 HOURS LATER. 21Z SREF SOLUTIONS ARE FAIRLY CONSISTENT WITH THE YESTERDAYS 09Z SOLUTION WHICH IS DOWN THE MIDDLE OF BOTH THE OP GFS AND NAM RUNS. THEREFORE WILL CONTINUE TO LEAN THE TOWARD THIS SOLUTION FOR THE FORECAST. USING THE 21Z SREF SOLUTION SFC FRONTAL BOUNDARY LOOKS TO CROSS THROUGH THE AREA DURING THE DAY ON THURSDAY. EXTENSIVE CLOUDINESS AND SCATTERED PRECIPITATION ARE EXPECTED THURSDAY MORNING AND WILL LIKELY LIMIT SFC BASED INSTABILITY. ADDITIONALLY...LAPSE RATES ARE NOT ALL THAT GREAT AS COOLER AIR ALOFT IS DISPLACED FURTHER NW OF THE AREA. LOW-LEVEL FLOW AHEAD OF THE FRONT STILL LOOKS TO BE IN THE AREA OF 35-40 KTS...THEREFORE SOME GUSTY WINDS WILL BE POSSIBLE WITH ANY CONVECTION THAT CAN GET GOING. HOWEVER...OVERALL THREAT OF ORGANIZED SEVERE APPEARS QUITE DIMINISHED AS OF THIS TIME. BEST FORCING WILL BE ALONG SAID FRONTAL BOUNDARY AND BASED ON 21Z SREF HAVE GONE AHEAD AND BUMPED POPS UP TO THE HIGH END OF THE LIKELY CATEGORY. TEMPERATURES FOR THURSDAY WILL BE A CHALLENGE DUE TO CLOUD COVER AND PRECIPITATION. I HAVE LOWERED TEMPS BY A DEGREE OR TWO WITH LOWER 60S ACROSS SOUTHERN INDIANA AND MID TO UPPER 60S ACROSS CENTRAL AND SOUTHERN KENTUCKY. I ANTICIPATE FALLING TEMPERATURES QUICKLY AFTER FRONTAL PASSAGE. LOWS THURSDAY NIGHT WILL DROP INTO THE UPPER 30S ACROSS SOUTHERN INDIANA AND PORTIONS OF NORTH CENTRAL KY. WARMER READINGS WILL BE FURTHER SOUTH ALONG THE KY/TN BORDER WITH MID TO UPPER 40S. FOR FRIDAY...POST FRONTAL PRECIPITATION WILL CONTINUE TO MOVE EAST AND OUT OF THE AREA. WILL MAINTAIN A SMALL CHANCE OF PRECIPITATION FOR FRIDAY MORNING ACROSS THE EASTERN SECTIONS. MOSTLY CLOUDY SKIES ARE EXPECTED THROUGH MUCH OF THE DAY WITH SOME PARTIAL CLEARING POSSIBLE BY LATE AFTERNOON. CLOUDS WILL KEEP TEMPS DOWN WITH HIGHS ONLY WARMING INTO THE UPPER 40S TO AROUND 50. A RETURN TO COLDER TEMPS IS EXPECTED FRIDAY NIGHT WITH OVERNIGHT LOWS DIPPING INTO THE UPPER 20S TO AROUND 30. SATURDAY THROUGH SUNDAY... MODEL CONSENSUS SOLUTION SUGGESTS DRY CONDITIONS THROUGH THIS PORTION OF THE FORECAST PERIOD. OHIO VALLEY TO REMAIN IN GENERAL NORTHWEST FLOW PATTERN. LAST FEW RUNS OF THE GFS HAVE BEEN SUGGESTING THAT WEAK VORT WITHIN THE FLOW MAY TRIGGER SOME LIGHT PRECIPITATION JUST TO OUR NORTHEAST DURING THE DAY ON SATURDAY. A STRONGER SYSTEM MAY DROP DOWN INTO THE REGION BY SUNDAY BRINGING LIGHT PRECIP. THERMAL PROFILES SUPPORT LIQUID PRECIPITATION AT THIS TIME. FOR NOW WILL HOLD OFF ON MAKING MAJOR ADJUSTMENTS TO THE FORECAST PERIOD AND WAIT TO SEE WHAT THE ENSEMBLES RUNS REVEAL. CURRENT FORECAST TEMPS LOOK OK FOR NOW...WITH HIGHS IN THE MID 40S IN THE NORTHEAST SECTIONS TO THE UPPER 40S AND LOWER 50S ACROSS THE SOUTHWEST. TEMPERATURES FOR SUNDAY MAY NEED TO BE TRENDED DOWN SOME AS 00Z GFS RAW NUMBERS SUPPORT COOLER TEMP TRENDS. -MJ SUNDAY NIGHT THROUGH TUESDAY... NO CHANGES MADE FOR THIS PART OF THE FORECAST PERIOD. PREVIOUS DISCUSSION FOLLOWS... BASING THE LAST TWO DAYS OF THE FCST PRIMARILY ON BLEND OF 0Z NCEP ENS MEAN AND ECMWF...WHICH SHOW UPPER TROF LIFTING NE WITH STRONG SW LOW LEVEL FLOW DEVELOPING OVER THE OHIO VALLEY. THIS WILL HELP TEMPS RISE QUICKLY BACK INTO THE 60S (ABOVE NORMAL) FOR MON AND TUES. A SFC FRONT DEPICTED BY BOTH MODEL SOLNS IS EXPECTED TO DROP S INTO THE OHIO VALLEY SOMETIME LATE MONDAY...PROVIDING A CHANCE FOR SHOWERS...SLIGHT CHANCES MONDAY...BETTER CHANCES INTO TUESDAY. THERE COULD BE SOME THUNDER INVOLVED AS WELL BUT AMT OF INSTABILITY THAT CAN DEVELOP IS QUESTIONABLE AT THIS TIME. CS && .AVIATION (12Z TAFS)... 40 KNOT WINDS SHOWING UP ON VWP AT FORT KNOX AT 2000 FEET AT 10Z. RECENT ACARS SOUNDING SHOWING 35 KNOTS AT THAT LEVEL. AS THE WINDS ALOFT DECREASE A BIT AND SURFACE WINDS INCREASE THE LLWS OVER THE REGION EARLY THIS MORNING WILL DIMINISH. WE WILL HAVE SEVERAL DRY HOURS BEFORE THE NEXT UPPER LEVEL DISTURBANCE COMES IN FROM THE SOUTHWEST AND BRINGS ANOTHER ROUND OF SHOWERS WITH IT. EXPECT SHOWERS AND THUNDERSTORMS NEAR THE TAF SITES LATE THIS AFTERNOON INTO EARLY THIS EVENING. THE BEST CHANCE FOR THUNDER WILL BE AFTER 21Z AND THIS IS REFLECTED IN THE TAFS BY INCLUDING A CB CLOUD TYPE. BEST CHANCES FOR SHOWERY WEATHER WILL BE AT SDF AND LEX AS THOSE LOCATIONS ARE INFLUENCED BY BOTH THE UPPER LEVEL DISTURBANCE AND A SURFACE COLD FRONT THAT WILL BE DROPPING SOUTHWARD INTO THE OHIO VALLEY. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Mar 14, 11:45 AM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TIME STAMP NATIONAL WEATHER SERVICE LOUISVILLE KY 1145 AM EDT WED MAR 14 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1145 AM EDT WED MAR 14 2007 /1045 AM CDT WED MAR 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING. ALTHOUGH THESE STORMS ARE NOT EXPECTED TO BE SEVERE...SOME MAY PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL MOVE SOUTH OF THE OHIO RIVER ON THURSDAY. SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS THE FORECAST AREA...ENDING BY AFTERNOON ACROSS SOUTHERN INDIANA...BUT CONTINUING THROUGH THE EVENING HOURS ACROSS SOUTH CENTRAL KENTUCKY. FORECAST INSTABILITY AND WINDS FOR TOMORROW WILL MAKE SEVERE WEATHER QUITE UNLIKELY...BUT WIND GUSTS OF 35 TO 40 MPH AND FREQUENT LIGHTNING ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 5:28 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 32 min |
| Mar 14, 6:42 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 18 min |
| Mar 14, 7:03 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 42 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.